MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE CATHETER
Model Number 423716
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive, as the device was not returned for evaluation.However, the potential root cause for this failure mode could be due to mechanical error (eg: pvc tube diameter exceed specification) or user related (eg: insufficient or no lubricant used during insertion).The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to use: insert rounded end of catheter.Visually inspect the product for any imperfection or surface deteriorations prior to use.".
 
Event or Problem Description
It was reported that about 70 percent of the catheters were not straight.It was stated that the packaging of the catheters were bent.They had to be straightened before use.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9795156
Report Number1018233-2020-01601
Device Sequence Number2204414
Product Code KOD
UDI-Device Identifier00801741038884
UDI-Public(01)00801741038884
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number423716
Device Catalogue Number423716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1